Results 1 to 8 of 8
  1. #1
    Registered User sarah4983's Avatar
    Join Date
    Jun 2011
    Posts
    101
    Thanks
    8
    Thanked 6 Times in 4 Posts

    Default Vitex and hair loss??

    I just started Vitex a few days ago and since then I have noticed a tremendous increase in my shedding... I went from losing a few hairs a day to now finding it all over my clothes and in the shower drain like it was when I first got off the bcp last year and ended up with bald spots weeks later. Can't go through that again... I did some research on Vitex and hair loss but can't find much information.

    Should I stop taking it or hang on in hopes that the hair loss stops once my hormones are regulated? Anyone else experience this??
    Daily: 750 mg Metformin, *added Pregnitude July 21, 2014Hidden Content

  2. #2
    Quickrabbit87 Quickrabbit87's Avatar
    Join Date
    Jan 2008
    Location
    Oakland, CA
    Posts
    29
    Thanks
    1
    Thanked 2 Times in 2 Posts

    Default

    It could be a good thing, like a "dead shed" that often occurs when you start taking something that is effective in combating the androgen production that is creating your hairloss. Many effective products start off with a bad shed because the follicle cycle is starting over for the mature hairs to start growing in again. Or...it could be increasing androgen production and making it worse. Only time will tell to be honest. I would give it a little while and see if other bad androgenic side effects are occurring, like much more acne, more hair growth in other parts of your body, etc. I say give it some time, because even products that combat androgens can make your hormones a little "wonky" for lack of a better term, and cause mild acne increases and weight gain, etc.

  3. #3
    Quickrabbit87 Quickrabbit87's Avatar
    Join Date
    Jan 2008
    Location
    Oakland, CA
    Posts
    29
    Thanks
    1
    Thanked 2 Times in 2 Posts

    Default

    Oh but the anti androgens would only do this for finite period of time, whereas an androgen "helper" would just cause you to spiral.

  4. #4
    Registered User takesflight's Avatar
    Join Date
    Oct 2011
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi I was wondering if you continued to take the Vitex/ if your problem resolved. I have been taking 100mg (10:1 fruit extract) 2x daily for the past five weeks and have experienced the same thing- my supplement include black cohosh as well. I also lowered spiro then by 50mg but now I'm back to my regular 200 mg dose. Your insights would be helpful.

  5. #5
    Registered User sarah4983's Avatar
    Join Date
    Jun 2011
    Posts
    101
    Thanks
    8
    Thanked 6 Times in 4 Posts

    Default

    Quote Originally Posted by takesflight View Post
    Hi I was wondering if you continued to take the Vitex/ if your problem resolved. I have been taking 100mg (10:1 fruit extract) 2x daily for the past five weeks and have experienced the same thing- my supplement include black cohosh as well. I also lowered spiro then by 50mg but now I'm back to my regular 200 mg dose. Your insights would be helpful.
    Hi there! I accidentally just saw this post, glad I did =)

    I stopped the Vitex after a few months... it worked well the first month, I ovulated and everything, but then the constant spotting returned for the 2nd and 3rd month I was on it. I started Prometrium last night, I'm supposed to take it for 10 days then start it again next month cd 16 - 25. The spiro, 50 mg, seemed to have stopped working the past few months. I was breaking out all over my neck/jawline and my hair was falling out like crazy again. I upped it to 75 mg three weeks ago and haven't seen any changes yet.

    Why did you raise your spiro back to 200 mg? was the 50 not working for you either?
    Daily: 750 mg Metformin, *added Pregnitude July 21, 2014Hidden Content

  6. #6
    Registered User ashleigh729's Avatar
    Join Date
    Aug 2011
    Posts
    11
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    As far as I know the hair cycle is 3 months behind to what is actually occuring right now. So if you were deficient in something that would be causing your hair to fall out, it wouldn't show up until 3 months later. That's what my doctor told me when I was combatting a b12 deficiency and had lost 1/3 of my hair

  7. #7
    Registered User takesflight's Avatar
    Join Date
    Oct 2011
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi Sarah! I'm happy you stumbled upon the thread.

    About a year after I stopped birth control, I started losing my hair. I was diagnosed before then but immediately put on BC. My current GP (supposedly more specialized in PCOS) says that 200 mg is the only dose of spironolactone that will significantly help the hair loss. I worked up gradually for a couple of weeks and have been talking 2 x 100 mg since November (except for this past month). My issue is that it makes me dizzy/significantly lowers my blood pressure since I'm slim etc. It also causes me to have two "periods" a month, but I don't think I'm ovulating. Because of this some new integrative doctor I've been seeing recommended lowering the spiro to 100 mg/a day and taking the vitex...after about a month of just 150 mg (I was scared to lower it more) my hair is falling out a lot, reminds me of pre-november.

    Anyway, this may be too much information but I just wanted to give you the big picture. I also was vitamin D deficient but they have me on 2,500 iu for two more months, at which point I'll be retested.

    Another really good resource I've found is incyst.com; a research institute devoted to PCOS. Really interesting articles on the blog, and for $25 you can become a member and gain more resources. It's also a community of nutritionists specialized in PCOS. I am thinking of pursuing a consultation since I've been having a hard time modifying my diet to include more protein as I have some food sensitivities.

    Anyway, hope this wasn't too off-topic, just wanted to put that all out there.

  8. #8
    Registered User sarah4983's Avatar
    Join Date
    Jun 2011
    Posts
    101
    Thanks
    8
    Thanked 6 Times in 4 Posts

    Default

    takesflight, wow your situation sounds so similar to mine!!

    I stopped taking bcp last year too, lost tons of hair, after 6 months of seeing a few doctors and trying to figure out why my face looked like pizza and my once thick hair was now so bald I had bald spots on my scalp, I was diagnosed with PCOS. I tried provera for a few months, didn't help the spotting or anything else, then tried spironolactone and metformin, I'm still taking the spiro but the met I had to stop because it was making my blood sugars drop too low and making me spot more frequently... then I tried vitex for 3 months which worked the first month then i started spotting again.

    I tried NOTHING except for spiro for a few months, and I started having two periods a month and NOW I'm trying the prometrium but apparently I started it too late, after I had already started bleeding from a bi-weekly period, and I'm on day 4 prometrium and I"m STILL bleeding so going to just stop taking it and start over in 2 weeks.

    Yes, the problem with Spiro is that #1, it lowers my blood pressure too! I'm already usually 90/65... on it I'm even lower... #2, I have two periods a month now too, and #3, it isnt even working anymore as my hair continues to fall out of my head and my horrible acne is coming back. LOVE IT.

    I was ALSO deficient in vit D, I alternate between 5000 and 1000 iu every day. I don't think it's working because my Vit d was 38 last time I got checked last month which is still low.

    I will definitely check out incyst.com...

    Sorry that you have to go through all of this, I really am. I understand how frustrating it is. I cried on my way to work this morning because I'm so tired of dealing with it all. I"m about to give up and go back on the bcp but my eye doctors don't want me to because they think it was the cause of these 3 permanent blind spots I've developed in my central vision.

    It's just never-ending.
    Daily: 750 mg Metformin, *added Pregnitude July 21, 2014Hidden Content

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •